# SDR 2015FA0000385

- Difficulty date: August 12, 2015
- Submitted: August 19, 2015
- Operation: General aviation
- Aircraft: N2496X
- Make and model: Piper PA-28-161
- Aircraft serial: 288516071
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Bolt
- Condition: Sheared
- Location: Nlg Strut
- Stage of operation: LD
- How discovered: 9
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

BOLT SHEARED OFF ALLOWING INNER STRUT TUBE TO PASS THRU BLOCK ON TOP OF FORK, COME OUT THE BOTTOM OF THE FORK AND PASS THRU THE TIRE AND TUBE, STOPPING AT THE WHEEL.  TOWER ADVISED PILOT HE HAD SMOKE SHOWING OFF THE TIRE.  AFTER LANDING, THE PRESSURE OF THE STRUT PUSHED THE INNER TUBE, 65230-000, DOWNWARD, CUTTING THE TIRE AND TUBE IN HALF.  UNKNOWN IF FROM A HARD LANDING ON THE NOSE STRUT, OR BOLT FAILED DUE TO FAILURE. NO FLUID WAS LOST BUT THE PRESSURE ALLOWED THE STRUT TO CONTINUE TO BE PUSHED DOWNWARD. NO INJURY TO PILOT OR FLIGHT INSTRUCTOR. ACFT TOWED OFF RUNWAY.
